Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
119 Posts
Discussion Starter · #1 ·
Two weeks ago, I cut my back my dose of Klonopin from 0.5mg to 0.25 mg. The first week wasn't so bad but this second week I've been feeling progressively worse. I was doing so much better with my anxiety about my stomach so I'm really feeling down on myself. Last weekend I was able to actually go out and do some shopping with my husband. This weekend I'm a complete mess - crying all the time, feeling jittery and wound up, queasy. Has anyone else who has taken Klonopin had this experience? Do you think my extra tears and jitters are just withdrawal symptoms?
 

·
Registered
Joined
·
119 Posts
Discussion Starter · #3 ·
Things calmed down after about two weeks on the lower dose. It seemed like my body chemistry adjusted to the change and I actually felt better. Now I'm down to 1/4 of a pill and I'm hoping to be off it completely by the end of May.
 

·
Registered
Joined
·
16 Posts
Maria, Just interested in if you were able to come off completely. (I am on 1 mg Klonopin for 4 years now and would like to someday come off). How are you feeling?
 

·
Registered
Joined
·
119 Posts
Discussion Starter · #5 ·
Hi - Unfortunately, I've been having trouble getting off of the last 1/4 of a 0.5mg pill. I tried stopping completely this past weekend and I was just a wreck! I talked to a pharmacist and he said that 1/4 of the pill was such a small amount that it would be okay for me to take it a few more months until things calm down in my life. (I'm going through some therapy now and having some painful feelings surface etc.) I hope I can get off of it eventually!
 

·
Registered
Joined
·
291 Posts
You can get off of it! I did and I feel so much better off of it. I won't lie and say therapy had something to do with it. I always got real bad headaches. One of the reasons I gave it up. Keep a bottle in the cupboard for emergencies. I have faith you can do it. Maybe you could ask your doc for a less addictive pill for anxiety. Therapy helped me the most.
 

·
Registered
Joined
·
119 Posts
Discussion Starter · #7 ·
Thanks for the encouragement. I am going to get off of it. I know I can do it! Even thought I've never taken more than 0.5 mg/day, I'm starting to get the headaches and the muscle coordination problems. I just have to grit my teeth and put up with the withdrawal effects from this last small amount.
 

·
Registered
Joined
·
119 Posts
Discussion Starter · #8 ·
I thought I would add that I've learned about a web site that has information about benzodiazapine withdrawal. You can get to it by doing an internet search with benz.org.uk forum.
 

·
Registered
Joined
·
897 Posts
Hi,This many be a silly question, but why are you anxious to get off the klonopin if it is helping you? I suffered from panic attacks nearly 30 years ago and at that time they prescribed valium. It got me "over the hump" until I could learn to deal with panic attacks. At that point, my doctor and I slowly tapered me off the drug with no problem. But I always carried them in my purse, as a just in case, for nearly 20 years and took one about twice a year when under too much stress. Now, I'm taking Xanax (.25 mg 2 or 3 times a day) to control IBS-D brought on by chronic stress over caregiving my demented parents. After 6 months of D, all the testing, and all the anti-diarehhal drugs nothing worked. So I tried xanax and have not had D since. I saw my psychiatrist yesterday and asked if I should get off this drug and try an anti-depressant (I had previously tried Paxil and Prozac which made be feel flat and disonnected.) and he said why try something that might or might not work when we know xanax, at fairly small doses, is working for you. So I have a one month prescription and will see him before then for some therapy sessions to help me deal better with my parents. The two links below are discussions about the drugs you and I take. I thought they might be of interest to you. Good luck, this is so tough for all of us. http://panicdisorder.about.com/library/fea...?terms=klonopin http://www.lexington-on-line.com/naf_xanax.html
 
1 - 9 of 9 Posts
Top